MAUDE Adverse Event Report: RESPIRONICS, INC. GARBIN VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

RESPIRONICS, INC. GARBIN VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 1058180
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Headache (1880); Cough (4457); Unspecified Respiratory Problem (4464)
Date of Event 07/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3 other text : device not returned to manufacturer.
 
Event or Problem Description
The manufacturer received information alleging that a patient experienced vertigo, lightheadedness, headache, cough, and chest pressure, irritation and dryness of the respiratory tract, nose and eyes when using a ventilator.In addition, the patient alleged experiencing an "acid" smell.No medical intervention was reported.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
The initial report sent on july 24.2023 was missing the following verbiage in the b5 section: "the manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices." in addition, the recall number listed in section h as "res 88058" was incorrect and the correct recall reference number is "res 88071".
 
Event or Problem Description
The manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer received information alleging that a patient experienced vertigo, lightheadedness, headache, cough, and chest pressure, irritation and dryness of the respiratory tract, nose and eyes when using a ventilator.In addition, the patient alleged experiencing an ""acid"" smell.No medical intervention was reported.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
The manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer received information alleging that a patient experienced vertigo, lightheadedness, headache, cough, and chest pressure, irritation and dryness of the respiratory tract, nose and eyes when using a ventilator.In addition, the patient alleged experiencing an "acid" smell.No medical intervention was reported.The medical device associated with this complaint is currently under legal hold.As a result, philips is unable to proceed with device evaluation activities.This restriction prevents access to the device for inspection, testing, or analysis.If additional information becomes available, philips will assess the according to regulatory obligations and perform any necessary reporting activities to the appropriate competent authorities.

Brand Name
GARBIN VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 15668
7247330200
MDR Report Key17379099
Report Number2518422-2023-16482
Device Sequence Number6118356
Product Code CBK
UDI-Device Identifier00606959022768
UDI-Public00606959022768
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K083526
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number1058180
Device Catalogue Number1058180
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2023
Supplement Date Received by Manufacturer07/11/2023
07/11/2023
Initial Report FDA Received Date07/24/2023
Supplement Report FDA Received Date07/27/2023
11/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/03/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88071
Patient Sequence Number1
Patient SexUnknown